Unneeded medications should be disposed of in special ways to ensure that pets, children, and other people cannot consume them. However, you should not flush this medication down the toilet. Instead, the best way to dispose of your medication is through a medicine take-back program. Talk to your pharmacist or contact your local garbage/recycling department to learn about take-back programs in your community. See the FDA's Safe Disposal of Medicines website ( http:///c4Rm4p ) for more information if you do not have access to a take-back program.
Topical corticosteroids withdrawal (sometimes called “topical steroid addiction” or “Red Skin Syndrome”) appears to be a clinical adverse effect that can occur when topical corticosteroids are inappropriately used or overused, then stopped. It can result from prolonged, frequent, and inappropriate use of moderate to high potency topical corticosteroids, especially on the face and genital area, but is not limited to these criteria. In reviewing the studies that were used for the systematic review, it is thought that adult women who blush easily are a population particularly at risk. Very few cases have been reported in children, but no large-scale studies have attempted to quantify the incidence. Thus, continued vigilance and adherence to a safe, long-term treatment plan developed in conjunction with your dermatology provider is advised.
You can buy some topical corticosteroids "over-the-counter" without a prescription. For example, for dermatitis, you can buy the steroid cream called hydrocortisone 1% from your pharmacy. Do not apply this to your face unless your doctor has told you to do so. This is because it may trigger a skin condition affecting the face ( acne or rosacea. ) Long-term use may also damage the skin. On your face this would be more noticeable than the rest of your body. So usually only weak steroids are used on the face. Those which are suitable are prescription-only.